Alert archive / Tennessee / Special Weather Statements in 2017

Special Weather Statement, NWS Nashville, TN

April 17, 2017DeKalb County, Tennessee

NWS Nashville, TN issued this special weather statement at Apr 17, 2017, 2:21 PM CDT for DeKalb County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2017, 2:21 PM CDT (19:21 UTC)
Expired
Apr 17, 2017, 2:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN

County DeKalb County, TN

The radar

The Nashville radar (KOHX), 70 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

176 
WWUS84 KOHX 171921
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
221 PM CDT MON APR 17 2017
 
TNZ032-064-171945-
Putnam TN-De Kalb TN-
221 PM CDT MON APR 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB AND
SOUTHWESTERN PUTNAM COUNTIES UNTIL 245 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 7 
miles north of Smithville, or over Center Hill Lake, moving east at 
20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Smithville, Baxter, Center Hill Lake and Edgar Evans State Park. 

LAT...LON 3614 8560 3590 8569 3602 8592 3610 8589
      3609 8587 3611 8585 3612 8585 3612 8584
      3613 8584 3612 8583 3613 8581 3616 8580
TIME...MOT...LOC 1921Z 285DEG 16KT 3607 8581 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 17, 9:40 AM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Apr 17, 9:40 AM CDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
940 AM CDT Mon Apr 17 2017

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Latest surface observations show a weak front/outflow boundary
has settled along a line from just south of Paris to south of
Dickson to between Smyrna and Murfreesboro to south of
Crossville. Radar imagery shows scattered showers and an
occasional thunderstorm continue to develop along and south of
this boundary this morning, with a loosely organized MCS along the
Mississippi River slowly moving towards our area. As atmosphere
heats up later this morning into the afternoon with daytime
heating, anticipate additional pulse to multicell type convection
will develop mainly along and south of the boundary, along with
activity spreading in from west TN - all of which is in line with
latest HRRR model runs. 12Z OHX sounding shows atmosphere is
moist and modestly unstable with weak deep layer shear and poor
lapse rates. Therefore not anticipating severe storms today due to
the relatively low instability and weak shear, but could see some
locally heavy rainfall in southern zones. Forecast has all of
this well covered and only made minor tweaks to grids/zones.

&&

.AVIATION...
12Z TAF DISCUSSION.

BNA/CKV/CSV...Surface boundary is situated across Middle Tennessee
this morning, with VLIFR conditions having developed at CKV.
Cluster of showers continues to move east across the mid state,
and is now affecting mainly the Cumberland Plateau and areas to
the immediate west this hour. Once these showers pass, look for
the remainder of the morning to remain dry most areas. HRRR shows
isolated showers popping up by 18Z, with a more organized line of
cells moving into Middle Tennessee from the west around 20Z.
Timing gets a bit sketchier as we head into evening, but expect
showers and maybe a few thunderstorms to linger past 00Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Shamburger
AVIATION........08
Hazardous weather outlook, Apr 17, 5:13 AM CDT, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
513 AM CDT Mon Apr 17 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-181015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
513 AM CDT Mon Apr 17 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A few strong storms are possible, mainly during the afternoon.
Small hail and gusty winds are the main concerns.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

08

In the hours before

Special weather statement, Apr 17, 12:38 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
1238 PM CDT MON APR 17 2017

TNZ062-171815-
Rutherford TN-
1238 PM CDT MON APR 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUTHERFORD COUNTY UNTIL
115 PM CDT...

At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Nolensville, or 9 miles west of Murfreesboro,
moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Murfreesboro and Smyrna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3581 8660 3595 8660 3592 8632 3572 8639
TIME...MOT...LOC 1738Z 288DEG 10KT 3587 8657

Shamburger
Special weather statement, Apr 17, 12:48 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
1248 PM CDT MON APR 17 2017

TNZ065-066-080-171815-
Cumberland TN-Van Buren TN-White TN-
1248 PM CDT MON APR 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUMBERLAND...
NORTHERN VAN BUREN AND SOUTHEASTERN WHITE COUNTIES UNTIL 115 PM
CDT...

At 1248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Spencer, Virgin Falls State Natural Area, Indian Rock Lake and Fall
Creek Falls State Park.

LAT...LON 3577 8515 3576 8526 3572 8527 3567 8531
      3573 8555 3590 8548 3590 8509
TIME...MOT...LOC 1748Z 274DEG 18KT 3581 8541

Shamburger
Special weather statement, Apr 17, 1:11 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
111 PM CDT MON APR 17 2017

TNZ025-171845-
Dickson TN-
111 PM CDT MON APR 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON COUNTY UNTIL
145 PM CDT...

At 111 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tennessee City, moving east at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dickson, Burns and Charlotte.

LAT...LON 3600 8753 3617 8755 3618 8726 3597 8727
TIME...MOT...LOC 1811Z 279DEG 7KT 3608 8749

Shamburger
Special weather statement, Apr 17, 1:56 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
156 PM CDT MON APR 17 2017

TNZ064-171930-
De Kalb TN-
156 PM CDT MON APR 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DE KALB COUNTY UNTIL
230 PM CDT...

At 156 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smithville, moving east at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Smithville.

LAT...LON 3602 8566 3601 8565 3601 8564 3597 8566
      3592 8566 3590 8565 3592 8588 3603 8587
TIME...MOT...LOC 1856Z 278DEG 5KT 3597 8579

Shamburger
Special weather statement, Apr 17, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
221 PM CDT MON APR 17 2017

TNZ032-064-171945-
Putnam TN-De Kalb TN-
221 PM CDT MON APR 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB AND
SOUTHWESTERN PUTNAM COUNTIES UNTIL 245 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Smithville, or over Center Hill Lake, moving east at
20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Smithville, Baxter, Center Hill Lake and Edgar Evans State Park.

LAT...LON 3614 8560 3590 8569 3602 8592 3610 8589
      3609 8587 3611 8585 3612 8585 3612 8584
      3613 8584 3612 8583 3613 8581 3616 8580
TIME...MOT...LOC 1921Z 285DEG 16KT 3607 8581

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 12:38 PM CDTSpecial Weather StatementOHXRutherford37 min
Apr 17, 12:48 PM CDTSpecial Weather StatementOHXVan Buren27 min
Apr 17, 1:11 PM CDTSpecial Weather StatementOHXDickson34 min
Apr 17, 1:56 PM CDTSpecial Weather StatementOHXDeKalb34 min
Apr 17, 3:24 PM CDTSpecial Weather StatementOHXHickman36 min
Apr 17, 3:49 PM CDTSpecial Weather StatementOHXDickson26 min
Apr 17, 3:58 PM CDTAreal Flood AdvisoryOHXHickman2 hr
Apr 17, 4:34 PM CDTFlash Flood WarningOHXDickson, Hickman, Williamson116 min
Apr 17, 5:27 PM CDTSpecial Weather StatementOHXCumberland18 min
Apr 17, 6:01 PM CDTFlash Flood WarningOHXWilliamson89 min
Apr 17, 6:21 PM CDTAreal Flood AdvisoryOHXRutherford54 min
Apr 17, 6:29 PM CDTSpecial Weather StatementOHXCannon31 min

Nearby

Special Weather Statements in Tennessee, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.